Journal article icon

Journal article

The free path in a high velocity random flight process associated to a Lorentz gas in an external field

Abstract:

We investigate the asymptotic behavior of the free path of a variable density random flight model in an external field as the initial velocity of the particle goes to infinity. The random flight models we study arise naturally as the Boltzmann-Grad limit of a random Lorentz gas in the presence of an external field. By analyzing the time duration of the free path, we obtain exact forms for the asymptotic mean and variance of the free path in terms of the external field and the density of scatt...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1090/btran/11

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Statistics
Role:
Author
More from this funder
Name:
National Science Foundation
Grant:
DMS-1204840
More from this funder
Name:
Engineering and Physical Sciences Research Council
Grant:
EP/K034316/1
Publisher:
American Mathematical Society
Journal:
Transactions of the American Mathematical Society More from this journal
Volume:
3
Pages:
27-62
Publication date:
2016-03-24
Acceptance date:
2016-03-04
DOI:
ISSN:
0002-9947
Keywords:
Pubs id:
pubs:608756
UUID:
uuid:b5bdd6ec-f67f-4a63-a53b-a665bfe3d456
Local pid:
pubs:608756
Source identifiers:
608756
Deposit date:
2016-03-07

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP